Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 189, NWS Pueblo, CO

October 11, 2008Las Animas County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Oct 11, 2008, 3:34 PM MDT for Las Animas County, Otero County, Pueblo County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2008, 3:34 PM MDT (21:34 UTC)
Expired
Oct 11, 2008, 3:55 PM MDT
In force
21 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 90 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 11, 1:08 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 112134
SVRPUB
COC071-089-101-112230-
/O.NEW.KPUB.SV.W.0189.081011T2134Z-081011T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT SAT OCT 11 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHERN OTERO COUNTY IN SOUTHEAST COLORADO...
  EXTREME SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 430 PM MDT...

* AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MODEL...OR ABOUT
  18 MILES NORTHEAST OF TRINIDAD...AND WAS MOVING TOWARD THE
  NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MODEL.
  TYRONE.
  THATCHER.
  DELHI.
  TIMPAS.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS SEVERE THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3801 10396 3771 10341 3723 10417 3736 10438
TIME...MOT...LOC 2133Z 218DEG 42KT 3739 10421

$$
2 follow-up statements
000 
WWUS55 KPUB 112145
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT SAT OCT 11 2008

COC071-089-101-112230-
/O.CON.KPUB.SV.W.0189.000000T0000Z-081011T2230Z/
OTERO CO-LAS ANIMAS CO-PUEBLO CO-
344 PM MDT SAT OCT 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EXTREME SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS AND
SOUTHERN OTERO COUNTIES...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 6 MILES
SOUTHWEST OF THATCHER...OR 32 MILES NORTHEAST OF TRINIDAD...AND WAS
MOVING TOWARD THE NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  THATCHER.
  DELHI.
  TIMPAS.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3801 10396 3771 10341 3723 10417 3736 10438
TIME...MOT...LOC 2144Z 216DEG 43KT 3752 10408

$$
000 
WWUS55 KPUB 112155
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
355 PM MDT SAT OCT 11 2008

COC071-089-101-112205-
/O.CAN.KPUB.SV.W.0189.000000T0000Z-081011T2230Z/
OTERO CO-LAS ANIMAS CO-PUEBLO CO-
355 PM MDT SAT OCT 11 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS AND SOUTHERN OTERO
COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3801 10396 3771 10341 3723 10417 3736 10438
TIME...MOT...LOC 2155Z 216DEG 43KT 3763 10398

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 3:01 PM MDT, 33 minutes earlier.

Area forecast discussion, Oct 11, 3:01 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT SAT OCT 11 2008

.SHORT TERM...
(TONIGHT AND SUNDAY)

COMPLEX WEATHER PATTERN OVER THE AREA TODAY WITH LARGE CUT OFF LOW
OVER THE GREAT BASIN AND 120+KT UPPER JET/DRY WEDGE NOSING INTO SW
CO.  MEANWHILE...FRONT WHICH PUSHED THROUGH THE SOUTHEAST PLAINS IS
BEGINNING TO SHOW SIGNS OF LIFTING BACK NORTHWARD THROUGH LAS
ANIMAS/BACA COUNTY...WITH MSAS SHOWING 3 HR PRESSURE FALLS AHEAD OF
APPROACHING SYSTEM...AND KSPD FINALLY SEEING A SOUTH WIND KICK IN.
LOTS OF CLOUDINESS THOUGH ACROSS THE AREA HAS HAMPERED HEATING. SO
FAR SPC MESO ANALYSIS ONLY SHOWING AROUND 250 J/KG OF CAPE NEARING
THE SRN BORDER.  WITH EASTERLY LOW LVL FLOW BENEATH STRONG SOUTHWEST FLOW
ALOFT...DEEP LAYER SHEARS RUNNING AROUND 50-70 KTS...SO CERTAINLY
ENOUGH SHEAR FOR SUPERCELLS.  50+ DEW POINTS HAVE BEEN ADVECTING
NORTHWARD INTO BACA...SRN LAS ANIMAS COUNTY...AND WITH A FEW HOURS
OF DEEP MIXING AS SOUTHERLY WINDS KICK IN...AND WITH COOLING ALOFT
ASSOC WITH UPPER LOW MOVING IN FROM THE WEST...COULD SEE ENOUGH
CLEARING/HEATING/INSTABILITY FOR SEVERE THUNDERSTORMS LATE THIS
AFTN/EVENING.  LARGE HAIL...DAMAGING WINDS WILL BE THE MAIN THREAT.  THOUGH
WITH LOW LCLS AND STRONG LOW LEVEL HELICITIES...AN ISOLATED TORNADO
IS ALSO POSSIBLE...ESPECIALLY ACROSS BACA/LAS ANIMAS COUNTY THROUGH THE
EVENING. WATCH MAY NEED TO BE EXPANDED EASTWARD ACROSS BACA COUNTY
LATER THIS AFTERNOON/EVENING.

OUT WEST...FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY HAS BEEN ONGOING
ACROSS THE SOUTHWEST/CEN MTNS.  SNOW LVLS ARE QUITE HIGH...STILL
ABOVE 11KFT SO FAR GIVEN HIGH MTN AWOS SITES KMYP AND KCPW ARE STILL
IN THE MID 30S AND WEB CAMS SHOWING ONLY WET ROADS.  HOWEVER PACIFIC
COLD FRONT WILL BE MOVING ACROSS THE MTN AREAS OVERNIGHT WITH SNOW
LEVELS DROPPING TO AROUND 8000 FEET.  MOST WIDESPREAD ACTIVITY
EXPECTED NOW THROUGH 06Z...THEN BOTH NAM/GFS BRING DRY SLOT INTO THE
WESTERN AFTER 06Z WHICH SHOULD BRING A QUICK DIMINISHING TO SNOWFALL
ACROSS THE WESTERN MOUNTAINS BY EARLY TOMORROW MORNING.  INHERITED
WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ABOVE 10000 KFT
FOR THE WRN MTS STILL LOOKS ON TARGET WITH ENDING TIME AROUND 09Z.
SNOW ALSO EXPECTED ACROSS THE EASTERN MTS HOWEVER WITH DRY AIR
MOVING IN QUICKLY AFTER 06Z...SNOW LVLS WILL HAVE LESS TIME TO WORK
DOWN THE EASTERN SLOPES BEFORE SHOWERS DIMINISH.  LOCAL 1-4 INCHES
MAINLY ABOVE 11 KFT STILL LOOKS GOOD.

OTHER CONCERN WILL BE STRONG WINDS ACROSS THE MOUNTAINS.  MYP AND
CPW GUSTING TO NEAR 50 KTS AND WITH JET OVERHEAD...EXPECT TO SEE
GUSTS TO 60 KTS ABOVE 11-12KFT OVERNIGHT.  PARAMETERS DO NOT LOOK
FAVORABLE FOR THESE STRONG WINDS TO DESCEND THE EASTERN MTS INTO THE
ADJACENT PLAINS TOMORROW...SO NO WIND HIGHLIGHTS ANTICIPATED.  BUT
HIGHER MOUNTAIN PASSES COULD BECOME VERY TREACHEROUS TONIGHT WITH
BLOWING SNOW AS SNOW LEVELS CONTINUE TO DROP.

ACROSS THE SOUTHEAST PLAINS...NUMEROUS SHOWERS AND THUNDERSTORMS
THIS EVENING...WITH A FEW SEVERE ALONG THE SRN BORDER...SHOULD
GRADUALLY DECREASE TOWARDS TOMORROW MORNING.  STRATUS WILL LIKELY
STAY SOCKED IN NORTH OF HIGHWAY 50 UNTIL LATER TONIGHT WHEN WESTERLY
WINDS BEHIND PACIFIC COLD FRONT MOVE IN AND ERODE THE LOW CLOUD
COVER.  LOW LVL FLOW EVENTUALLY BECOMES NORTHEAST TO EASTERLY ACROSS
THE PLAINS BEHIND THE FRONT WHICH STALLS OUT AGAIN ROUGHLY ALONG A
LINE FROM KTAD TO KIM TO KLAA.  DEW POINTS ACROSS THE SOUTHEAST
CORNER TOMORROW WILL STAY IN THE 50S TO LOWER 60S AND DEEP LAYER
SHEARS RUNNING BETTER THAN 50 KTS...COULD AGAIN SEE A THREAT FOR
SUPERCELL THUNDERSTORMS.  MODEL CAPES RUNNING UP TO 700 J/KG...SO
ONCE AGAIN COULD SEE A THREAT FOR SEVERE THUNDERSTORMS ACROSS THE
SOUTHEAST CORNER OF THE STATE.  FAIRLY DEEP DRY AIR WILL BE
POSITIONED ACROSS THE WESTERN HALF OF THE FCST AREA TOMORROW...SO
LESS SHOWER/TSTORM ACTIVITY OUT WEST.  MAX TEMPS ACROSS THE PLAINS A
REAL CHALLENGE WITH GUIDANCE VALUES ON THE PLAINS SPANNING THE
GAMUT FROM UPPER 70S TO AROUND 80 IN THE MET...TO 60S IN THE MAV.
HAVE GONE A LITTLE BELOW MAV GUIDANCE NORTH OF THE FRONT WITH
WARMEST AREAS ALONG THE SE PLAINS WITH MID/UPPER 60S.  MOST OF THE
FCST AREA SHOULD SEE MORE SUN TOMORROW...SO WONT FEEL AS RAW AS
TODAY IN SPITE OF COOLER AIR ALOFT.  KT

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

...ANOTHER STORM ON MONDAY AND TUESDAY...

.SUNDAY NIGHT THROUGH TUESDAY...MORE OF THE MODELS SUGGEST A COMPACT
SHORTWAVE WILL MOVE EASTWARD ACROSS THE STATE ON MONDAY AND
TUESDAY.  700MB BAROCLINIC BAND WILL STAY NEAR THE KANSAS BORDER AND
HAVE INCREASED POPS ON THE PLAINS ESPECIALLY CLOSER TO THE KANSAS
BORDER.  THE NAM AND GFS HAVE EASTERLY FLOW AT 700MB...HIGH
HUMIDITIES AND 700MB TEMPERATURES BELOW 0C.  THERE IS THE POTENTIAL
FOR SOME LIGHT UPSLOPE PRECIPITATION OVER THE EASTERN MOUNTAINS AND
INTERSTATE 25 CORRIDOR ON THESE DAYS.  I HAVE INTRODUCED SOME MODEST
POPS FOR THESE AREAS ON MONDAY AND TUESDAY.  MODEL SOUNDINGS DO NOT
SUGGEST NEAR SATURATION OR LIFT IN REGIONS COLDER THAN -10C...SO ANY
PRECIPITATION WOULD BE LIGHT.  FURTHER WEST...AIR ALOFT REMAINS
RELATIVELY DRY...SO ONLY HAVE MODEST POPS IN THE CENTRAL AND
SOUTHWEST MOUNTAINS.

.WEDNESDAY THROUGH FRIDAY...WESTERLY FLOW DEVELOPS ON
WEDNESDAY...WITH THE EC AND GFS SUGGESTING A TROUGH PASSING MOSTLY
TO THE NORTH ON THURSDAY.  EC IS STRONGER WITH THIS TROUGH AND DIGS
THE TROUGH MORE STRONGLY SOUTHWARD INTO THE HIGH PLAINS.  MAIN
EFFECT IS THE EC HAS A MUCH STRONGER SURFACE HIGH OVER THE NORTHERN
HIGH PLAINS...WITH STRONGER UPSLOPE FLOW ON FRIDAY.  EC SOLUTION
WOULD RESULT IN A COOLER AND CLOUDIER DAY THAN WHAT IS IN THE
GRIDS.

.SATURDAY...UPPER RIDGE IS JUST TO THE EAST OF THE STATE...WITH
BROAD SOUTHWEST FLOW ALOFT.  GFS IS A LITTLE MORE AGGRESSIVE WITH
THE AMOUNT OF MOISTURE IN THE SOUTHWEST FLOW.  CURRENTLY...LOOKS TO
BE A MILD TO WARM DAY OVER THE ENTIRE FORECAST AREA.  --PGW--

&&

.AVIATION...
IFR CONDITIONS ARE EXPECTED AT KCOS AND KPUB THROUGH AROUND 09-10Z.
AFTER THIS TIME DRY PUNCH ALOFT MOVES EASTWARD ACROSS THE EASTERN
MTS AND SHOULD SEE LOW CLOUDS ERODE FAIRLY QUICKLY AS SOUTHWESTERLY
WINDS KICK IN. SECONDARY NORTHERLY SURGE WILL MOVE INTO THE EASTERN
PLAINS TOMORROW MORNING WITH FLOW BECOMING EAST TO SOUTHEAST ONCE
AGAIN IN THE AFTN.  DRIER AIR THOUGH SUGGESTS THAT A RETURN OF
WIDESPREAD STRATUS TOMORROW AFTERNOON WILL BE LESS LIKELY.
MEANWHILE...WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TO
CONTINUE THROUGH THE EVENING WITH LIFR CIGS AND MODERATE TO HEAVY
SNOW ACROSS THE CONTDVD REGION.  A RETURN OF VFR CONDITIONS EXPECTED
ON SUNDAY AS DRIER AIR MOVES INTO THE AREA...THOUGH STILL ENOUGH
MOISTURE FOR AT LEAST SOME ISOLATED MOUNTAIN SHOWERS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 3 AM MDT SUNDAY FOR COZ058-060-066-
068.

&&

31/06
Hazardous weather outlook, Oct 11, 6:00 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
600 AM MDT SAT OCT 11 2008

COZ058>089-093>099-121400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
600 AM MDT SAT OCT 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERAL INCHES OF SNOW ACCUMULATIONS CAN BE EXPECTED OVER THE
SOUTHWEST MOUNTAINS ABOVE 10000 FEET AND OVER THE CENTRAL MOUNTAINS
ABOVE 11000 FEET.  THESE AREAS CAN GENERALLY EXPECT ACCUMULATIONS OF
FOUR TO NINE INCHES BY SUNDAY MORNING.  THE REST OF THE MOUNTAINS
WILL SEE ONLY LIGHT ACCUMULATIONS OF SNOW.  THERE IS THE POSSIBILITY
OF ONE OR TWO SEVERE STORMS THIS AFTERNOON OR EVENING OVER PORTIONS
OF THE FAR SOUTHEAST PLAINS. IF SEVERE STORMS DEVELOP...THE MAIN
THREATS WILL BE HAIL AROUND QUARTER SIZE...WIND GUSTS AROUND 60
MPH...AND A TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
ACROSS THE AREA SUNDAY AND MONDAY...WITH THE BEST CHANCES ACROSS THE
FAR EASTERN PLAINS. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING
AND GUSTY WINDS TO AROUND 40 MPH...EXCEPT FOR THE FAR SOUTHEAST
PLAINS ON SUNDAY...WHERE LOCALLY HEAVY RAINFALL AND ONE OR TWO
STRONG TO SEVERE STORMS...PRODUCING LARGE HAIL AND WIND GUSTS IN
EXCESS OF 60 MPH...WILL BE POSSIBLE. LIGHT SNOWFALL WILL ALSO BE
POSSIBLE ACROSS THE HIGHER TERRAIN. LOW TEMPERATURES IN THE LOWER
TO MID 30S ARE EXPECTED ACROSS THE EASTERN PLAINS SUNDAY AND
MONDAY...WITH A HARD FREEZE POSSIBLE TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY OVER THE SOUTHWEST AND CENTRAL MOUNTAINS TODAY AND
TONIGHT...AND WILL BE POSSIBLE OVER PORTIONS OF THE FAR SOUTHEAST
PLAINS LATE THIS AFTERNOON AND THIS EVENING.

28/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:07 PM MDTWinter Weather AdvisoryPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache30 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.